Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Des Moines, IA

April 6, 2010Audubon County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 6, 2010, 12:09 AM CDT for Audubon County, Cass County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2010, 12:09 AM CDT (05:09 UTC)
Expired
Apr 6, 2010, 12:45 AM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Audubon County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 102 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 12:21 AM CDTHAIL 0.88Exira, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 10:39 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WUUS53 KDMX 060509
SVRDMX
IAC009-029-060545-
/O.NEW.KDMX.SV.W.0021.100406T0509Z-100406T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1209 AM CDT TUE APR 6 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUDUBON COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN CASS COUNTY IN SOUTHWEST IOWA...

* UNTIL 1245 AM CDT

* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF ELK HORN...OR 59 MILES
  SOUTH OF IDA GROVE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AUDUBON...KIMBALLTON...BRAYTON...EXIRA AND AUDUBON AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 49 AND 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4152 9506 4159 9506 4160 9510 4163 9511
      4182 9475 4165 9475 4164 9476 4161 9476
      4160 9475 4149 9474 4144 9516 4151 9516
TIME...MOT...LOC 0509Z 248DEG 39KT 4154 9510
WIND...HAIL <50MPH 1.50IN

$$

VACHALEK
2 follow-up statements
412 
WWUS53 KDMX 060527
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT TUE APR 6 2010

IAC009-029-060545-
/O.CON.KDMX.SV.W.0021.000000T0000Z-100406T0545Z/
CASS IA-AUDUBON IA-
1227 AM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR AUDUBON AND
NORTHWESTERN CASS COUNTIES UNTIL 1245 AM CDT...

AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 10 MILES SOUTHEAST OF AUDUBON...OR 62 MILES
SOUTHEAST OF IDA GROVE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN AUDUBON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4152 9506 4159 9506 4160 9510 4163 9511
      4182 9475 4165 9475 4164 9476 4161 9476
      4160 9475 4149 9474 4144 9516 4151 9516
TIME...MOT...LOC 0527Z 256DEG 39KT 4159 9480
WIND...HAIL <50MPH 1.00IN

$$

VACHALEK
094 
WWUS53 KDMX 060546
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT TUE APR 6 2010

IAC009-029-060556-
/O.EXP.KDMX.SV.W.0021.000000T0000Z-100406T0545Z/
CASS IA-AUDUBON IA-
1246 AM CDT TUE APR 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR AUDUBON AND NORTHWESTERN CASS
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

LAT...LON 4152 9506 4159 9506 4160 9510 4163 9511
      4182 9475 4165 9475 4164 9476 4161 9476
      4160 9475 4149 9474 4144 9516 4151 9516
TIME...MOT...LOC 0527Z 256DEG 39KT 4159 9480

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:57 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 5, 7:57 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT MON APR 5 2010

...UPDATED WATCHES/WARNINGS/ADVISORIES SECTION...

.SHORT TERM /TONIGHT/...
ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP OVER CENTRAL AND SOUTHERN
IOWA EARLY THIS AFTERNOON ALONG THE INITIAL WAVE OF THETA-E
ADVECTION. ONE STRONG SUPERCELL IS LOCATED OVER CLARKE AND LUCAS
COUNTIES AND HAS BEEN PRODUCING GOLFBALL SIZED HAIL. AN ATTENDANT
PERSISTENT MESO HAS BEEN ONGOING HOWEVER THE ELEVATED NATURE OF THE
STORM WILL PRECLUDE TORNADIC DEVELOPMENT BUT WILL ENHANCE HAIL SIZE
THROUGH RECYCLING. THE LARGE HAIL IS THE PRIMARY THREAT WITH THESE
STORMS WHILE THEY REMAIN ELEVATED BEFORE THE WARM FRONT OVER
MISSOURI CROSSES INTO SOUTHERN IA. VERY HIGH LOW LEVEL SRH VALUES OF
300-500 M2/S2 WILL ARRIVE ALONG THE WARM FRONT. STORMS SHOULD BECOME
SFC BASED NEAR THE BOUNDARY AND EXPECT A TORNADIC THREAT TO DEVELOP
WITH THE POTENTIAL FOR A STRONG TORNADO OR TWO. THE TORNADIC THREAT
WILL CONTINUE NEAR THE BOUNDARY THROUGH MUCH OF THE NIGHT WITH
STORMS REMAINING NEAR SFC BASED AND EXTREME LOW LEVEL SHEAR
REMAINING.

HEAVY RAIN THREAT STILL LOOKS HIGH OVERNIGHT WITH STRONG MOISTURE
INFLUX INTO THE STATE DUE TO A 60-70KT LLJ DEVELOPING AND POINTING
INTO THE REGION. THE LLJ WILL ALSO PROVIDE PLENTY OF FORCING ALONG
AND NORTH OF SLOWLY NORTHWARD ADVANCING WARM FRONT. WILL BE ISSUING
A FLASH FLOOD WATCH FOR FLASH FLOOD POTENTIAL TONIGHT AND TUESDAY
MORNING THEN SUBSEQUENT POTENTIAL FOR RIVER FLOODING.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ADDITIONAL SEVERE WEATHER IS EXPECTED TUESDAY AS THE SURFACE LOW
LIFTS ACROSS CENTRAL IOWA DURING THE DAY.  ONCE AGAIN SHEAR IS MORE
THAN ENOUGH FOR SUPERCELLS AND WE HAVE A JET MAX FEEDING INTO THE
BOUNDARY WITH THE TRIPLE POINT LIFTING ACROSS CENTRAL IOWA DURING
THE MORNING HOURS.  HEAVY RAIN A CONTINUED THREAT AS WELL...MAINLY
OVER NORTHERN IOWA.  HAIL THREAT ALSO POSSIBLE CWA WIDE.  SOME
CONCERN FOR TORNADOES AS WELL IN THE VICINITY OF THE TRIPLE POINT
AND NEAR THE WARM FRONT.  I EXPECT TO HAVE ONGOING CONVECTION IN THE
MORNING FOLLOWED BY A BREAK IN THE EARLY AFTERNOON.  ANY BREAK IN
THE CLOUDS AT ALL WILL RAPIDLY DESTABILIZE THE AIRMASS AND SPIN UP
STORMS OTHERWISE THE ATMOSPHERE IS EXPECTED TO RELOAD DURING THE
EARLY AFTERNOON WITH ADDITIONAL STORM DEVELOPMENT IN THE LATE
AFTERNOON PUSHING EAST DURING THE EVENING.  THE SEVERE THREAT IS
EXPECTED TO WANE IN THE MID EVENING HOURS BUT HEAVY RAIN IS STILL
POSSIBLE AND ADDRESSED IN THE HYDRO SECTION.

ON WEDNESDAY THE UPPER LEVEL SYSTEM LIFTS THROUGH THE AREA BRINGING
ADDITIONAL THUNDERSTORM CHANCES THOUGH THE SEVERE THREAT WILL BE
OVER THE HEAVY RAIN THREAT STILL EXISTS...MAINLY EASTERN HALF.  HIGH
PRESSURE THEN BUILDS IN FOR THE REST OF THE WEEK FOR COOLER AND DRY
CONDITIONS. FOR LATE IN THE EXTENDED THE MODELS DEVELOP A LARGE
TROUGH DIGGING INTO THE SOUTHERN PLAINS.  MODELS VARY ON DETAILS BUT
MONDAY NIGHT THE PATTERN STARTS TO GET ACTIVE AGAIN.  INTRODUCED
SOME POPS INTO THE FORECAST MONDAY/MONDAY NIGHT TIMEFRAME.

.HYDROLOGY...
FACTORS ARE COMING TOGETHER FOR A POTENTIAL MODERATE IMPACT HYDRO
EVENT OVER THE NEXT FEW DAYS. INITIAL CONCERN IS FLASH FLOODING
OVERNIGHT TONIGHT...THEN EVOLVING INTO A RIVER FLOOD EVENT BY LATE
TUESDAY INTO WEDNESDAY. MAIN PLAYERS ARE HIGH SOIL MOISTURE...ALONG
WITH THE POTENTIAL FOR HEAVY RAINFALL. PRESENTLY...AREA OF GREATEST
CONCERN FOR FLASH FLOODING TONIGHT IS ROUGHLY BETWEEN U.S. HWY 20
AND U.S. HWY 30...AND EAST OF U.S. HWY 169.

PRESENT SOIL MOISTURE DATA SUPPORTS A HYDRO EVENT. SOIL MOISTURE
DATA FROM CPC...IOWA STATE UNIVERSITY/S WEPP PROJECT AND LOCAL
ADJUSTED GREEN AND AMPT FFMP /AGA-FFMP/ INDICATE COLUMNAR SOIL
MOISTURE HAS RECOVERED MODEST AMOUNTS AT BEST SINCE MID TO LATE
MARCH WHEN OUR SNOW MELT FLOOD EVENT WAS UNDERWAY. ALTHOUGH THE TOP
FEW INCHES OF SOIL MOISTURE HAS DRIED SOMEWHAT...THE SOIL BELOW IT
IS NEARLY TO TOTALLY SATURATED.

PARAMETERS FROM STUDIES DONE BY MOORE AND MADDOX ARE FAVORABLE FOR
HEAVY RAINFALL...WHEN LOOKING AT MODEL PROGS. FACTORS INCLUDING
925-850 MB THETA-E...925-850 MB THETA-E ADVECTION...925-850 MB
MOISTURE CONVERGENCE...1000-500 MB MEAN RH...LOW LEVEL JET AND
OTHERS SUPPORT HEAVY RAINFALL BEGINNING TONIGHT. ONE INGREDIENT
MISSING IS A JET STREAK...WITH HIGH JET ISOTACHS STRETCHING FROM THE
GREAT PLAINS TO NORTH OF IA. STILL...THOUGH...IMPRESSIVE MOISTURE
TRANSPORT MAY HELP COMPENSATE. CORFIDI VECTORS ARE PROGGED TO BE
AROUND 20 KT OVERNIGHT.

ONE QUESTION IS WHERE THE SURFACE WARM FRONT WILL GO. CURRENT
SURFACE OBSERVATION DATA SHOWS THE MODELS ARE PRESENTLY HANDLING ITS
EVOLUTION WELL. WE DO HAVE SOME CONCERN THAT THE FRONT MAY NOT MOVE
AS FAR NORTH TONIGHT AS THE MODELS ARE PROGGING...ESPECIALLY IF
ENOUGH CONVECTION ERUPTS NORTH OF IT. THUS...HAVE INCLUDED BUFFER
AREAS TO OUR FLASH FLOOD WATCH.

RFC QPF ENSEMBLE HYDROGRAPHS REFLECT RISES IN RESPONSE TO HEAVY
RAINFALL OVER THE NEXT FEW DAYS. AM CONCERNED THESE FORECAST
HYDROGRAPHS ARE NOT CORRECTLY CAPTURING THE POTENTIAL HYDROLOGIC
RESPONSE HOWEVER. COLLABORATION WITH NCRFC CONFIRMED THIS CONCERN.
RIVER MODEL MAY BE UNDER-SIMULATING THE HYDROLOGIC RESPONSE DUE TO
TEMPORAL AND AREAL DISTRIBUTION ISSUES OF THE INPUT 6-HR QPF...AS
WELL AS THE FACT THAT MODEL IS PRESENTLY IN RECESSION MODE FOR MANY
STREAMS. SINCE THE MODEL USES 6-HR QPF...IT TENDS TO SMOOTH OUT THE
LOCALLY INTENSE RAINFALL FROM THUNDERSTORMS. AND...WHEN THE MODEL IS
IN RECESSION MODE...THE MODEL SOMETIMES HAS DIFFICULTY TURNING THE
RIVER AROUND FOR A RISE. SO...WE WILL HAVE TO CONTINUE MONITORING
THE SENSIBLE WX AND RAINFALL TENDENCIES...AS WELL AS RIVER
STAGES...AND MAKE ADJUSTMENTS TO THE FORECASTS AS NECESSARY.

&&

.AVIATION...
06/00Z...SHARP COLD FRONT STRETCHES W-E ACROSS NORTHERN MO ATTM AND
IS MOVING SLOWLY NORTHWARD...SHOULD REACH KOTM IN A FEW HOURS BUT
REMAIN SOUTH OF THE OTHER TERMINALS OVERNIGHT. TO THE NORTH OF THE
FRONT LOW CIGS ARE EXPANDING IN AREA AS LOW-LEVEL MOISTURE POOLS
NEAR THE BOUNDARY. THIS WILL RESULT IN MVFR CIGS AT KDSM AND
KFOD...THEN AT KMCW AND KALO BY AROUND 04Z...POSSIBLY LOWERING
FURTHER TO IFR AT TIMES. AS THE NIGHT PROGRESSES A LARGE AREA OF
TSTORMS IS EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA...MOST
LIKELY NORTH OF I-80 AFTER 06Z. SOME OF THE STORMS COULD BE STRONG
TO SEVERE...HOWEVER DO NOT HAVE ENOUGH CONFIDENCE IN DETAILS TO
INCLUDE SUCH STRONG IMPACTS IN THE TAFS ATTM. EXPECT THE FRONT TO
MOVE FURTHER NORTH ON TUESDAY WITH A LULL IN PRECIP AFTER
SUNRISE...THEN MORE TSTORMS DEVELOPING TUESDAY AFTN/EVE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH THROUGH 2 AM CDT TUESDAY FOR ADAMS-APPANOOSE-CLARKE-
DAVIS-DECATUR-LUCAS-MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WAYNE.

FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDUBON-BLACK
HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-DALLAS-FRANKLIN-GREENE-
GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-MARSHALL-POLK-
POWESHIEK-STORY-TAMA-WEBSTER-WRIGHT.

&&

SHORT TERM...DONAVON
LONG TERM...FAB
HYDROLOGY...ZOGG
AVIATION...LEE
Hazardous weather outlook, Apr 5, 4:01 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT MON APR 5 2010

IAZ024>028-034>039-045>050-057>062-062115-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
401 PM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS AFTERNOON AND EARLY THIS EVENING...ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE. AFTER 8 PM THIS
EVENING...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS
AND HEAVY RAINFALL ARE LIKELY. ISOLATED TORNADOES ARE ALSO
POSSIBLE TONIGHT. IN ADDITION TO A FLASH FLOOD THREAT...HEAVY
RAINFALL COULD RETURN NUMEROUS RIVERS BACK ABOVE FLOOD STAGE OVER
THE NEXT SEVERAL DAYS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE
POTENTIAL EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH
TORNADOES.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND TUESDAY AFTERNOON.

IAZ070>075-081>086-092>097-062115-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
401 PM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE
THROUGH THE REMAINDER OF THE AFTERNOON. AFTER 6 PM THIS EVENING...SEVERE
THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
ARE LIKELY. A FEW TORNADOES WILL REMAIN POSSIBLE THROUGHOUT THE
OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR A STRONG TORNADO OR
TWO TO OCCUR ESPECIALLY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON. THE
POTENTIAL EXISTS FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT...AND TUESDAY AFTERNOON.

IAZ004>007-015>017-023-033-044-062115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-SAC-CRAWFORD-
401 PM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WITH LARGE
HAIL ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. HAIL UP TO THE
SIZE OF QUARTERS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE. THE POTENTIAL EXISTS
FOR LARGE HAIL AND DAMAGING WINDS ALONG WITH TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT...AND TUESDAY AFTERNOON.

DONAVON

In the hours before

Special weather statement, Apr 5, 7:39 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
739 PM CDT MON APR 5 2010

IAZ047-048-060115-
BOONE-STORY-
739 PM CDT MON APR 5 2010

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN BOONE COUNTY...MOVING NORTHEAST
AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BOONE BY 750 PM CDT...
  STORY CITY BY 810 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MOYER
Local storm report, Apr 5, 7:53 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             5 WNW KNOXVILLE AIRPORT 41.33N 93.20W
04/05/2010  M1.00 INCH       MARION             IA   EMERGENCY MNGR

1242 PM     HAIL             KNOXVILLE               41.32N 93.10W
04/05/2010  E1.00 INCH       MARION             IA   TRAINED SPOTTER

0104 PM     HAIL             INDIANOLA               41.36N 93.57W
04/05/2010  M0.88 INCH       WARREN             IA   EMERGENCY MNGR

0113 PM     HAIL             DE SOTO                 41.53N 94.01W
04/05/2010  E0.88 INCH       DALLAS             IA   LAW ENFORCEMENT

0115 PM     HAIL             VAN METER               41.53N 93.96W
04/05/2010  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

            REPORTED AT VAN METER FIRE STATION

0115 PM     HAIL             1 SE JOHNSTON           41.68N 93.69W
04/05/2010  E0.88 INCH       POLK               IA   TRAINED SPOTTER

0121 PM     HAIL             CLIVE                   41.61N 93.77W
04/05/2010  E0.75 INCH       POLK               IA   TRAINED SPOTTER

0131 PM     HAIL             JOHNSTON                41.69N 93.70W
04/05/2010  M1.00 INCH       POLK               IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL COVERING THE GROUND.

0135 PM     HAIL             WSW DELPHOS             40.66N 94.34W
04/05/2010  M1.00 INCH       RINGGOLD           IA   TRAINED SPOTTER

0208 PM     HAIL             1 N DIAGONAL            40.83N 94.34W
04/05/2010  E1.00 INCH       RINGGOLD           IA   TRAINED SPOTTER

0228 PM     HAIL             2 NNW ELLSTON           40.87N 94.13W
04/05/2010  M1.50 INCH       RINGGOLD           IA   TRAINED SPOTTER

0236 PM     HAIL             7 SSE THAYER            40.94N 94.00W
04/05/2010  E1.75 INCH       CLARKE             IA   LAW ENFORCEMENT

            SHERIFF DEPUTY IN SMALL TOWN OF HOPEVILLE.

0244 PM     HAIL             4 S MURRAY              40.98N 93.95W
04/05/2010  E1.75 INCH       CLARKE             IA   TRAINED SPOTTER

0245 PM     HAIL             MURRAY                  41.04N 93.95W
04/05/2010  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

            CORRECTED FOR TIME

0330 PM     HAIL             LACONA                  41.19N 93.38W
04/05/2010  E1.00 INCH       WARREN             IA   PUBLIC

            HAIL REPORTED AT THE LACONA POST OFFICE.

0337 PM     HAIL             4 W MELCHER-DALLAS      41.23N 93.32W
04/05/2010  E1.75 INCH       MARION             IA   TRAINED SPOTTER

            GROUND IS WHITE WITH HAIL.

0342 PM     HAIL             6 WSW KNOXVILLE AIRPORT 41.27N 93.22W
04/05/2010  M1.00 INCH       MARION             IA   STORM CHASER

0350 PM     HAIL             4 SW KNOXVILLE          41.28N 93.16W
04/05/2010  E1.00 INCH       MARION             IA   EMERGENCY MNGR

0352 PM     HAIL             KNOXVILLE               41.32N 93.10W
04/05/2010  E1.75 INCH       MARION             IA   EMERGENCY MNGR

0356 PM     HAIL             KNOXVILLE               41.32N 93.10W
04/05/2010  E1.75 INCH       MARION             IA   TRAINED SPOTTER

0400 PM     HAIL             3 NNE KNOXVILLE AIRPORT 41.35N 93.10W
04/05/2010  M1.50 INCH       MARION             IA   STORM CHASER

0400 PM     HAIL             2 NE KNOXVILLE          41.34N 93.07W
04/05/2010  E1.25 INCH       MARION             IA   TRAINED SPOTTER

0404 PM     HAIL             PELLA                   41.41N 92.92W
04/05/2010  E1.00 INCH       MARION             IA   TRAINED SPOTTER

0410 PM     HAIL             PELLA                   41.41N 92.92W
04/05/2010  E1.75 INCH       MARION             IA   TRAINED SPOTTER

0415 PM     HAIL             1 N PELLA AIRPORT       41.42N 92.95W
04/05/2010  E1.00 INCH       MARION             IA   TRAINED SPOTTER

0416 PM     HAIL             3 SE PELLA              41.38N 92.88W
04/05/2010  E1.75 INCH       MARION             IA   EMERGENCY MNGR

0449 PM     HAIL             DEEP RIVER              41.58N 92.37W
04/05/2010  M1.25 INCH       POWESHIEK          IA   TRAINED SPOTTER

            COVERING GROUND

0452 PM     HAIL             1 E DEEP RIVER          41.58N 92.35W
04/05/2010  E1.00 INCH       POWESHIEK          IA   TRAINED SPOTTER

&&

BMOYER
Special weather statement, Apr 5, 11:24 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CDT MON APR 5 2010

IAZ070-071-060500-
ADAIR-CASS-
1124 PM CDT MON APR 5 2010

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL CASS COUNTY...MOVING NORTHEAST
AT 55 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  STUART BY MIDNIGHT CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MOYER

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:39 PM CDTSevere Thunderstorm WarningDMXAdair, Cass, Guthrie35 min
Apr 6, 12:06 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll39 min
Apr 6, 12:33 AM CDTSevere Thunderstorm WarningDMXGuthrie42 min
Apr 6, 1:03 AM CDTSevere Thunderstorm WarningDMXCrawford42 min
Apr 6, 1:25 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas50 min
Apr 6, 5:12 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy108 min
Apr 6, 4:35 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy40 min
Apr 6, 5:03 PM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Warren42 min
Apr 6, 5:11 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer34 min
Apr 6, 5:44 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek, Tama46 min
Apr 6, 5:57 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama48 min
Apr 6, 6:01 PM CDTSevere Thunderstorm WarningDMXJasper, Marion26 min
Apr 6, 6:06 PM CDTSevere Thunderstorm WarningDMXWarren39 min
Apr 6, 6:08 PM CDTTornado WarningDMXPoweshiek, Tama37 min
Apr 6, 6:13 PM CDTSevere Thunderstorm WarningDMXClarke, Warren32 min
Apr 6, 6:29 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Marshall, Polk, Poweshiek46 min
Apr 6, 6:57 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.